MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWD182
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "surgery begins at the clinic for a review of total shoulder replacement.The surgery begins normally and it is planned to change the glenosphere and the insert.Once the glenosphere that the patient had is removed, the new medical device is circulated, once the central screw is going to be released it does not give movement, the specialist tries to release it and it is not possible.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note correction to d9/h3.The reported event could be confirmed since the device was returned and was found to be in condition stated in the event description.The device inspection revealed the following: visually, the central safety screw was received stuck in the glenoid sphere.Probably due to several attempts to loosen the central safety screw during the surgery, the hexagonal footprint of the central safety screw was found slightly deformed, the central safety screw had important circular tool traces at the post level, and scratches and shocks traces were observed at the top of the sphere around the hole.After loosening the safety screw, the functionality of the glenoid sphere was checked, and it could correctly impact and tighten into the baseplate-gauge with no issue to report.The sphere was functional.The issue described in the reported event was unable to be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The labeling states that "when removing the sphere from its packaging, check the mobility of the central screw of the glenoid sphere by turning the screw clockwise when looking at the screw head (screwing-in direction)", "prior to positioning of the definitive glenoid sphere, it is important to remove any soft tissue between the baseplate and the glenoid sphere", "it is mandatory that the glenoid sphere is screwed manually", "particular cautions for the assembling of the glenoid sphere onto the glenoid baseplate: - first place the sphere in front of the baseplate, without screwing the central screw, - then impact the sphere onto the baseplate with the glenoid sphere impactor, - and finally secure the assembly by screwing the sphere central screw into the baseplate clockwise".No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 25MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18065114
Report Number3000931034-2023-00402
Device Sequence Number20722128
Product Code KWS
UDI-Device Identifier03700386935848
UDI-Public03700386935848
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWD182
Device Lot Number5176AY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight65 KG